MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. SURECROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS

MERIT MEDICAL SYSTEMS INC. SURECROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Catalog Number SC18150/C
Medical Device Problem Codes Fracture (1260); Material Separation (1562); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
The account alleges during use, the 0.018 guidewire was trapped within the catheter, preventing any advancement or removal of the guidewire.While attempting to remove the guidewire, it broke into several pieces.No additional patient consequence to report.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed and a root cause could not be determined.A review of the complaint database was performed and no similar complaints for this lot number were identified.A review of the device history record was performed and no exception documents were found.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.A visual inspection was performed, the unit arrived in two pieces: one piece contained the hub and roughly 0.75 inches of the catheter shaft and the other piece contained the rest of the received catheter shaft.The ends of the catheter shaft pieces are elongated and kinked, consistent with the catheter undergoing some tension.No root cause was able to be confirmed.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were found.

Brand Name
SURECROSS SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
MDR Report Key23068107
Report Number1721504-2025-00360
Device Sequence Number9822701
Product Code DQY
UDI-Device Identifier00884450644829
UDI-Public00884450644829
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K123311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSC18150/C
Device Lot NumberE3056210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2025
Supplement Date Received by Manufacturer10/15/2025
01/13/2026
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date10/29/2025
01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown